Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
121 Doctors are Online

Noticed only spotting and pink tinged mucus during periods. Suggest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 9387 Questions
Question
I was supposed to have started my period on Thursday. I has a little spotting on Saturday, and today I wiped and there was pink tinged mucus on the toilet paper.
Posted Sat, 9 Nov 2013 in General Health
 
 
Answered by Dr. Shoaib Khan 56 minutes later
Brief Answer:
Approaching period or infection

Detailed Answer:
Hello XXXXXXX and welcome.

Thank you for writing in.

A pinkish discharge is the sign of either a soon approaching period or an infection ma'am. As you are expecting your period, the pinkish discharge could be a sign of this.

If not the period, then this is a sign of an infection. But, for this to be an infection you should have other symptoms like:
-Burning sensation while urinating
-Frequent urination
-Increased urge to urinate, but less amount of urine passed
-Chills
-Fever
-Lower abdominal and/or flank region pain
-Itching around the genitals
-Blood in urine or immediately after (not always seen)
-Vaginal discharge
and a few others.

If you do not have any of the above symptoms, then the pinkish discharge is just a sign of a soon approaching period ma'am. Do not worry, I am sure you are fine.

I hope you found my response helpful and informative. Please feel free to write back to me for any further clarifications, I would be more than happy to help you.

Best wishes.
Above answer was peer-reviewed by
 
Follow-up: Noticed only spotting and pink tinged mucus during periods. Suggest? 6 minutes later
I am on birth control. I will be starting a new pack tonight. Can I still get my period even though I'm starting a new pack? I've never had a period while on the actual pills.
 
 
Answered by Dr. Shoaib Khan 9 minutes later
Brief Answer:
Most women don't, although very few still do

Detailed Answer:
Hello once again XXXXXXX

Most women do not experience their period while on birth control, but some women still can, this is called a withdrawal bleed. This takes place during the gap (no pill period), in between packs.

As you are starting your new pack tonight, you should most probably not experience your period. And the discharge should either not occur, or even if it does, it will not last for long.

I hope my response helped in clearing your doubt. Do take care and feel free to keep write to me with any health-related query.

Best wishes.
Above answer was peer-reviewed by
 
Follow-up: Noticed only spotting and pink tinged mucus during periods. Suggest? 6 minutes later
I have had this happen to me once before when I was on Yaz birth control for a month and I didn't have a period that month. But once I went back to the birth control I was on before hand I started back up as normal. I was thinking that maybe the birth control is either giving me to much or not enough of a hormone. I'm really bloated and fatigued.
 
 
Answered by Dr. Shoaib Khan 8 minutes later
Brief Answer:
Yes, hormonal imbalance could be the cause

Detailed Answer:
Hi.

Yes, you could be right. Your other symptoms also match that of a hormonal cause, but can also be related to a period, or even an infection. All these causes also affect the hormone levels. In that case, why don't you visit your doctor and request for a blood investigation to check on your hormone levels. At the same time, you could get your urine examined to diagnose/rule out infections or a period also.

I think this would be best. Wishing you the best and nothing less.

Best wishes.
Above answer was peer-reviewed by
 
Follow-up: Noticed only spotting and pink tinged mucus during periods. Suggest? 8 hours later
SO, tonight I noticed that I'm having brown discharge like I would after my period.
 
 
Answered by Dr. Shoaib Khan 13 minutes later
Brief Answer:
Causes listed, best to XXXXXXX doctor

Detailed Answer:
Hello once again XXXXXXX

A brownish discharge is either normal when seen at the beginning or end of a period, or is seen in association with infections, side effect of birth control (due to a hormonal imbalance) or a miscariage.

In your case, most of these causes are possible, so as mentioned earlier ma'am, it would be best to schedule a visit to your doctor, to rule out other causes and correct any hormonal imbalance if present.

I hope this information helps you and is clear, please feel free to write back to me for any further assistance.

God bless.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor